SciELO - Scientific Electronic Library Online

 
vol.50 issue3Lepromatous leprosy associated with the use of anti-TNF α therapy: case report author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Revista Brasileira de Reumatologia

Print version ISSN 0482-5004

Abstract

RODRIGUES, Carlos Ewerton Maia et al. Use of the abatacept in a patient with psoriatic arthritis. Rev. Bras. Reumatol. [online]. 2010, vol.50, n.3, pp. 340-345. ISSN 0482-5004.  http://dx.doi.org/10.1590/S0482-50042010000300014.

Psoriatic arthritis (PA) is an inflammatory seronegative arthritis of unknown origin. Classically, PA has five clinical forms, and asymmetric oligoarthritis is the most common type. We describe the case of a patient with PA refractory to disease-modifying drugs, who developed drug-induced hepatitis after chemoprophylaxis with isoniazid, administered prior to the treatment with an anti-TNFα agent. Due to the risk of activating latent tuberculosis with the administration of anti-TNFα and hepatotoxicity onset caused by the TB treatment and based on the fact that the treatment of PA is similar to the treatment of rheumatoid arthritis, a decision was made to use the empirical treatment with abatacept. Approximately twenty days after the second infusion of the drug, the patient showed clinical improvement, resolution of the arthritis, almost complete disappearance of the skin lesions and improvement of anemia and inflammatory tests.

Keywords : psoriatic arthritis; drug-induced hepatitis; tuberculosis; abatacept.

        · abstract in Portuguese     · text in English | Portuguese     · pdf in English | Portuguese